Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 174, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 15, 2016, 8:41 PM CDT for Shawnee County, Kansas. It was in force for 34 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 15, 2016, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Shawnee County, KS
The radar
The Topeka radar (KTWX), 54 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:42 PM CDT | TSTM WND GST 60 | 7 Wnw Pauline, KS | |
| Jun 15, 8:42 PM CDT | TSTM WND GST 60 | 7 Wsw Topeka, KS | |
| Jun 15, 8:48 PM CDT | HAIL 1 | 4 Wnw Pauline, KS | MAINLY NICKEL SIZE HAIL BUT A FEW QUARTERS. |
| Jun 15, 8:48 PM CDT | HAIL 1 | 6 Sw Topeka, KS | MAINLY NICKEL SIZE HAIL BUT A FEW QUARTERS. |
| Jun 15, 8:50 PM CDT | HAIL 1 | Topeka, KS | I 470 AND GAGE BLVD. GUSTS ESTIMATED AT 40 MPH |
| Jun 15, 8:50 PM CDT | HAIL 1 | Topeka, KS | I 470 AND GAGE BLVD. GUSTS ESTIMATED AT 40 MPH. |
| Jun 15, 8:52 PM CDT | TSTM WND DMG | Topeka, KS | LARGE TREE DOWN ON TOPEKA BOULEVARD NEAR SW 27TH STREET. RADAR ESTIMATED TIME. |
| Jun 15, 8:53 PM CDT | TSTM WND GST 51 | 1 Ese Pauline, KS | |
| Jun 15, 8:53 PM CDT | TSTM WND GST 51 | Forbes Field, KS | |
| Jun 15, 8:54 PM CDT | HAIL 0.5 | 3 Ssw Topeka, KS | DIME TO NICKEL SIZE HAIL |
| Jun 15, 8:54 PM CDT | HAIL 0.5 | 3 Ssw Topeka, KS | DIME TO NICKEL SIZE HAIL. |
| Jun 15, 8:55 PM CDT | HAIL 1.25 | Topeka, KS | PHOTO TAKEN FROM SOCIAL MEDIA. RADAR ESTIMATED TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.7 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 2706 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WUUS53 KTOP 160141
SVRTOP
KSC177-160215-
/O.NEW.KTOP.SV.W.0174.160616T0141Z-160616T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
841 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAULINE...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TOPEKA...TECUMSEH...RICHLAND...AUBURN...BERRYTON AND PAULINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 BETWEEN MILE MARKERS 352 AND 355.
KANSAS TURNPIKE BETWEEN MILE MARKERS 166 AND 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3887 9550 3887 9583 3905 9586 3910 9560
3907 9560 3905 9558 3907 9555 3907 9551
3905 9550
TIME...MOT...LOC 0141Z 262DEG 26KT 3898 9576
HAIL...0.88IN
WIND...60MPH
$$3 follow-up statements
501
WWUS53 KTOP 160148
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
848 PM CDT WED JUN 15 2016
KSC177-160215-
/O.CON.KTOP.SV.W.0174.000000T0000Z-160616T0215Z/
SHAWNEE-
848 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN SHAWNEE COUNTY...
AT 847 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INTERSTATE
470 AND TOPEKA BOULEVARD...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TOPEKA...TECUMSEH...RICHLAND...BERRYTON AND PAULINE.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 169 AND 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3887 9550 3887 9580 3906 9577 3910 9560
3907 9560 3905 9558 3907 9555 3907 9551
3905 9550
TIME...MOT...LOC 0147Z 263DEG 26KT 3898 9570
HAIL...0.88IN
WIND...60MPH
$$481
WWUS53 KTOP 160203
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
903 PM CDT WED JUN 15 2016
KSC177-160215-
/O.CON.KTOP.SV.W.0174.000000T0000Z-160616T0215Z/
SHAWNEE-
903 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN SHAWNEE COUNTY...
AT 902 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHLAND...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TECUMSEH...RICHLAND AND BERRYTON.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 178 AND 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3887 9550 3887 9568 3899 9568 3910 9560
3907 9560 3905 9558 3907 9555 3907 9551
3905 9550
TIME...MOT...LOC 0202Z 268DEG 28KT 3896 9553
HAIL...1.00IN
WIND...60MPH
$$463
WWUS53 KTOP 160215
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
915 PM CDT WED JUN 15 2016
KSC177-160224-
/O.EXP.KTOP.SV.W.0174.000000T0000Z-160616T0215Z/
SHAWNEE-
915 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHAWNEE COUNTY
WILL EXPIRE AT 915 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND WILL EXIT THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN WILL
BE POSSIBLE ACROSS SOUTHEASTERN SHAWNEE COUNTY FOR A LITTLE LONGER.
LAT...LON 3887 9550 3887 9568 3899 9568 3910 9560
3907 9560 3905 9558 3907 9555 3907 9551
3905 9550
TIME...MOT...LOC 0212Z 262DEG 26KT 3896 9553
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:30 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 6:30 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 630 PM CDT WED JUN 15 2016 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Thursday) Issued at 300 PM CDT WED JUN 15 2016 The mid-level ridge axis has become centered over the central U.S., with models showing this ridge strengthening and becoming more amplified on Thursday. Light southerly winds were in place this afternoon with the region wedged between surface low pressure to the east and high pressure to the southeast. Observations showed a weak convergence zone across central and south central Kansas, with visible satellite showing some scattered cumulus developing along this area of convergence. A moist airmass was in place over east central to southeast Kansas with mesoscale analysis showing no cap in place. These conditions combined with steep lapse rates was resulting in decent instability of 2000-4000 J/kg of surface-based CAPE in east central Kansas. Additionally, models are showing the potential for a weak embedded wave to develop within the ridge axis late this afternoon into early this evening. The weak forcing from this wave along with the presence of some isentropic lift on the 310K-315K surfaces may potentially result in the development of some very isolated storms across portions of central and east central Kansas. Despite the weak shear values, any storms that develop may have the potential to become strong with the hazards being hail and wind but storms would likely be short-lived. Due to the low- confidence in the potential let along location of any storm development, have only slight chance PoPs in at this time, but will need to closely monitor the short-term trends. Additional scattered storms may develop across far eastern Kansas overnight from additional isentropic lift and may potentially clip extreme northeast Kansas early Thursday morning. Otherwise expect predominantly dry conditions through Thursday across the outlook area. The main focus for the short-term shifts to the high heat concerns. With afternoon heat indices in the low 100s this afternoon across east central Kansas, a heat advisory remains in effect. This heat advisory has been expanded to include the entire outlook area for Thursday as high temperatures are expected to soar into the upper 90s to low 100s. Models show a moisture axis extending northward across the area, with the higher dewpoints (low/mid 70s) focused across northeast and east central Kansas. The combination of hot temperatures and moist conditions will likely result in heat indices surging into the mid/upper 100s Thursday afternoon. We will need to monitor these temperature/dewpoint conditions for Thursday to determine whether or not any locations will need to be upgraded to an Excessive Heat Warning. .LONG TERM...(Thursday Night through Wednesday) Issued at 300 PM CDT WED JUN 15 2016 Thursday Night through Saturday... The forecast challenge for the Friday and Saturday time period is heat and to a lessor extent, thunderstorm chances. A large scale warm upper ridge is forecast to extend from the southwest U.S. northeast through the plains during this period. Thermal ridge remains to our west with continued hot temperatures. Since the overall airmass is not changing during this period, expect highs to reach the mid/upper 90s Fri-Sun. Dewpoint temperatures are tricky. The models suggest that the boundary layer moist axis will extend across eastern KS Friday and Saturday. The 30mb AGL dewpoints on the GFS/NAM show an area high dewpoints or moisture pool, over eastern OK and southeast KS this afternoon. Even with afternoon mixing, dewpoints were in the upper 70s in this area. This moist axis is forecast to extend over eastern KS this weekend. Therefore, forecast of afternoon dewpoints in the lower/middle 70s seems reasonable with lower values to the west. The other consideration will be thunderstorm chances. Although the airmass will be unstable, lack of an identifiable trigger is a problem. Forecast small POPS Friday night into Sat morning to account for the small chance of an MCS in the area. Otherwise, will forecast dry weather. Given the prolonged nature of the heat event and being early in the season, elected to go with a excessive heat watch over the weekend. Saturday Night through Wednesday... Upper level ridging will continue to dominate the extended period. Sustained southerly flow will allow hot and humid conditions to continue through the weekend. With heat indicies approaching 105 degrees through Sunday, an Excessive Heat Watch has been issued through 00Z Monday. The only signal for precipitation in the extended period arrives Monday into Tuesday as a weak cold front progresses across the CWA. Scattered thunderstorm chances continue Tuesday night into Wednesday as an upper level shortwave trough moves across portions of the central and northern plains. High temperatures behind the cold front are expected to cool back into the upper 80s and lower 90s for Tuesday and Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 626 PM CDT WED JUN 15 2016 VFR expected at terminals, although we are monitoring diurnal driven convection west of KMHK. Short term guidance carries this eastward by 01Z with possible development ahead of it so have added VCTS through 05Z with the scattered coverage. IFR will be likely if a storm passes directly overhead. Thereafter, light southeast winds and a few high clouds prevail. && .TOP Watches/Warnings/Advisories... Heat Advisory from 1 PM Thursday to 7 AM CDT Friday for KSZ008>012-020>024-034. Excessive Heat Watch from Friday morning through Sunday evening for KSZ008>012-020>024-026-034>040-054>056-058-059. Heat Advisory until 7 AM CDT Friday for KSZ026-035>040-054>056- 058-059. && SHORT TERM...Hennecke LONG TERM...Baerg/Johnson AVIATION...prieto
Hazardous weather outlook, Jun 15, 3:28 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 328 PM CDT WED JUN 15 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-162030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 328 PM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE AFTERNOON AND EARLY THIS EVENING SOUTH OF A LINE FROM BELLEVILLE TO GARNETT. THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS...WITH HAIL AND STRONG STRAIGHT LINE WINDS AS THE MAIN HAZARDS. HEAT INDEX VALUES LATE THIS AFTERNOON WILL REMAIN IN THE 98 TO 103 DEGREE RANGE AND A HEAT ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON HEAT INDICES ARE FORECAST TO PEAK IN THE 100 TO 110 DEGREE RANGE FROM THURSDAY THROUGH SUNDAY. THE HIGHEST VALUES ARE EXPECT TO OCCUR THURSDAY AFTERNOON...PROMPTING THE ISSUANCE OF A HEAT ADVISORY FOR THURSDAY AND AN EXCESSIVE HEAT WATCH FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, Jun 15, 7:01 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
701 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST CHAPMAN 38.97N 97.02W
06/15/2016 E50 MPH DICKINSON KS PUBLIC
&&
JPSpecial weather statement, Jun 15, 7:20 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 720 PM CDT WED JUN 15 2016 KSZ020-160045- CLOUD- 720 PM CDT WED JUN 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLOUD COUNTY UNTIL 745 PM CDT... AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CLYDE...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLYDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO PONDING OF WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3960 9763 3965 9737 3950 9737 3949 9759 TIME...MOT...LOC 0020Z 256DEG 14KT 3956 9752
Special weather statement, Jun 15, 7:29 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
729 PM CDT WED JUN 15 2016
KSZ037-054-160100-
LYON-MORRIS-
729 PM CDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRIS AND
NORTHWESTERN LYON COUNTIES UNTIL 800 PM CDT...
AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DUNLAP...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AMERICUS...ALLEN...BUSHONG AND DUNLAP.
THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 135 AND 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3852 9635 3852 9655 3859 9659 3874 9627
3874 9617 3853 9605 3846 9635
TIME...MOT...LOC 0029Z 246DEG 23KT 3854 9646Special weather statement, Jun 15, 7:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 743 PM CDT WED JUN 15 2016 KSZ009-021-160115- WASHINGTON-CLAY- 743 PM CDT WED JUN 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 815 PM CDT... AT 743 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLYDE...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLIFTON...LINN...PALMER AND VINING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO PONDING OF WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3954 9700 3950 9737 3972 9737 3983 9715 TIME...MOT...LOC 0043Z 243DEG 16KT 3962 9735
Special weather statement, Jun 15, 8:21 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
821 PM CDT WED JUN 15 2016
KSZ009-160145-
WASHINGTON-
821 PM CDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON COUNTY
UNTIL 845 PM CDT...
AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LINN...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...HANOVER...LINN...GREENLEAF...BARNES AND PALMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3991 9684 3984 9680 3964 9681 3958 9713
3975 9722
TIME...MOT...LOC 0120Z 248DEG 19KT 3970 9709Special weather statement, Jun 15, 8:36 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
836 PM CDT WED JUN 15 2016
KSZ039-160200-
SHAWNEE-
836 PM CDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SHAWNEE COUNTY UNTIL 900 PM
CDT...
AT 836 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AUBURN...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TOPEKA...TECUMSEH...RICHLAND...SILVER LAKE...AUBURN...BERRYTON AND
PAULINE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 BETWEEN MILE MARKERS 349 AND 355.
KANSAS TURNPIKE BETWEEN MILE MARKERS 166 AND 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3887 9550 3887 9589 3915 9591 3911 9560
3907 9560 3905 9558 3907 9554 3907 9551
3905 9550
TIME...MOT...LOC 0136Z 262DEG 27KT 3897 9581The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:00 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa | 45 min |
| Jun 15, 7:20 PM CDT | Special Weather Statement | TOP | Cloud | 25 min |
| Jun 15, 7:29 PM CDT | Special Weather Statement | TOP | Lyon | 31 min |
| Jun 15, 7:43 PM CDT | Special Weather Statement | TOP | Washington | 32 min |
| Jun 15, 8:21 PM CDT | Special Weather Statement | TOP | Washington | 24 min |
| Jun 15, 8:36 PM CDT | Special Weather Statement | TOP | Shawnee | 24 min |
| Jun 15, 8:57 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 22 min |
| Jun 15, 9:21 PM CDT | Special Weather Statement | TOP | Franklin | 24 min |
| Jun 15, 9:45 PM CDT | Special Weather Statement | TOP | Franklin | 45 min |
| Jun 15, 10:02 PM CDT | Special Weather Statement | TOP | Geary | 28 min |
| Jun 15, 10:26 PM CDT | Special Weather Statement | TOP | Geary, Morris | 34 min |
| Jun 15, 11:05 PM CDT | Special Weather Statement | TOP | Geary, Wabaunsee | 25 min |
| Jun 15, 11:23 PM CDT | Special Weather Statement | TOP | Anderson | 22 min |
| Jun 16, 1:46 AM CDT | Special Weather Statement | TOP | Osage | 44 min |
| Jun 16, 2:30 AM CDT | Special Weather Statement | TOP | Osage | 45 min |
| Jun 16, 8:09 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage | 36 min |
| Jun 16, 8:46 AM CDT | Special Weather Statement | TOP | Douglas | 29 min |
| Jun 16, 9:08 AM CDT | Areal Flood Advisory | TOP | Anderson, Franklin, Osage | 3 hr |
| Jun 16, 9:15 AM CDT | Special Weather Statement | TOP | Douglas | 30 min |
| Jun 16, 9:39 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.